Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 27, 2016, 8:39 PM CDT for Dawson County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 8:39 PM CDT (01:39 UTC)
- Expired
- May 27, 2016, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
County Dawson County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
816
WWUS83 KLBF 280139
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT FRI MAY 27 2016
NEZ038-280230-
CUSTER NE-
839 PM CDT FRI MAY 27 2016
...SPECIAL WEATHER STATEMENT...
AT 839 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF GOTHENBURG...OR 24 MILES NORTHWEST OF LEXINGTON...
MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CUSTER
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4106 10024 4123 9998 4105 9983 4104 10002
4105 10023
TIME...MOT...LOC 0139Z 234DEG 14KT 4106 10005
$$
POWERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 27, 6:43 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 27, 6:43 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 643 PM CDT FRI MAY 27 2016 .SHORT TERM...(This evening through Saturday) Issued at 330 PM CDT Fri May 27 2016 Scattered rain showers and isolated thunderstorms pivoting around an upper level low pressure system are expected through the remainder of the afternoon and into early evening. Thunderstorms have been struggling to develop all day and the risk of severe weather is quite low. However, will continue to monitor the environment throughout the late afternoon and early evening for any severe storm development. Heavy rain and small hail will be the major concern in any thunderstorms tonight. Otherwise, rain showers will slowly come to an end by early morning and overnight lows will drop into the mid- 40s to low 50s. For Saturday, the upper level low will push eastward, and with it any chances for rain showers will move out of the area. Clouds will stick around though most of the day across the eastern CWA with clearing skies across the west by noon Saturday. Temperatures reach up into the low to mid 70s across the entire CWA, making for a fairly pleasant start to the holiday weekend. .LONG TERM...(Saturday night through Friday) Issued at 330 PM CDT Fri May 27 2016 Saturday night through Monday...the models continue to show rain chances dropping to isolated coverage or less Saturday night through Sunday morning. Another upper level disturbance appears to be lifting northeast through the fcst area Sunday afternoon. Daytime heating and the disturbance will probably produce scattered storm coverage...mainly across Swrn and Ncntl Neb. This area will be nearer to the moisture return and dynamics. Storm activity decreases late Sunday night and resumes on Monday with the approach of a disturbance dropping into the Nrn Rockies. Pops are in the 40 to 50 percent range Monday as moisture return continues. The increase in moisture and expected cloud cover Monday suggests highs in the mid to upper 70s. This temperature forecast uses blended model data plus bias correction. High temperatures using blended model data plus bias correction Sunday produces highs in the upper 70s to lower 80s. This is very close to the same process using 4 guidance data sets. Monday night through Friday...the models continue to track a closed upper low through the nrn Plains this week. The 12z ECM is faster and deeper than the GFS which is slower and farther south. This could be related to moisture return as the GFS seems to be very proficient drawing moisture rapidly north. The faster ECM is quick to send dry air through the fcst area erasing rain chances after Monday night. The GFS ensemble is the slowest and continues rain chances into Wednesday. The forecast continues rain chances of 30 percent or greater Monday night through Tuesday night with isolated showers and thunderstorms Wednesday and beyond. A blend of the deterministic models plus bias correction produces highs in the mid 60s Wednesday...the coolest day and a few degrees cooler than the operational forecast. Otherwise highs should rise into the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 643 PM CDT Fri May 27 2016 Isolated thunderstorms will continue over southwest Nebraska tonight and some activity may develop to the northeast of North Platte KLBF through the early morning hours Saturday. VFR ceilings will lower into MVFR categories through the late evening and remain through the early morning hours Saturday. Light and variable winds expected over night. && .HYDROLOGY... Issued at 330 PM CDT Fri May 27 2016 Flooding along the North Platte River at North Platte will continue to rise through the weekend and with water levels holding steady at around 6.9 feet by early Saturday morning. Although major flooding is not anticipated at this time, increased water releases could result in the North Platte River at North Platte to rise above 7.0 feet (major flooding). At this time, the water levels on the South Platte River are not expected to reach flood stage, however, the levels will remain high. Minor flooding is also expected along the main branch of the Platte River near Brady as a combination of increased flows on both the North and South Platte rivers will cause water levels to rise. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...CDC AVIATION...Power HYDROLOGY...Kulik
Hazardous weather outlook, May 27, 7:18 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 718 PM CDT FRI MAY 27 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-290030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 718 PM CDT FRI MAY 27 2016 /618 PM MDT FRI MAY 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS EVENING SOUTHEAST OF A GRANT...TO BREWSTER...TO O'NEILL LINE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY CONCERNS WITH ANY THUNDERSTORMS THIS EVENING. RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE. THE PLATTE RIVER WILL REMAIN HIGH...WITH THE RIVER NEAR BRADY FLUCTUATING TO NEAR MINOR FLOOD STAGE. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL CONTINUE TO SEE MINOR FLUCTUATIONS...BUT IS EXPECTED TO REMAIN BELOW FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY TROUGH WEDNESDAY. THE RISK FOR SEVERE WEATHER IS LOW AT THIS TIME FOR SATURDAY AND SUNDAY. MONDAY AFTERNOON INTO MONDAY EVENING...THERE IS A CHANCE FOR SEVERE THUNDERSTORMS. AT THIS TIME THE GREATEST THREAT FOR SEVERE WEATHER ON MONDAY IS ACROSS NORTHWEST NEBRASKA...ALTHOUGH IT MAY EXPAND INTO SOUTHWEST AND NORTH CENTRAL NEBRASKA. THE PRIMARY THREAT IS LARGE HAIL AND STRONG WINDS. BEYOND MONDAY THE RISK OF SEVERE WEATHER IS UNCERTAIN AT THIS TIME. RESERVOIR RELEASES ALONG THE NORTH PLATTE RIVER WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE. THE PLATTE RIVER WILL REMAIN HIGH...WITH THE RIVER NEAR BRADY FLUCTUATING TO NEAR MINOR FLOOD STAGE. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR RIVER FORECASTS. THE SOUTH PLATTE RIVER WILL CONTINUE TO SEE MINOR FLUCTUATIONS BELOW FLOOD STAGE THROUGH THE WEEKEND. HEAVY RAINFALL WILL BE POSSIBLE ACROSS NORTHEAST COLORADO TODAY...WHICH COULD CAUSE RISES IN THE SOUTH PLATTE RIVER NEXT WEEK. AT THIS TIME THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE...BUT WILL NEED TO BE MONITORED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MOLDAN
In the hours before
Local storm report, May 27, 6:51 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 16 S MAXWELL 40.85N 100.53W
05/27/2016 M0.88 INCH LINCOLN NE PUBLIC
GROUND IS COMPLETELY COVERED WITH HAIL
0650 PM HEAVY RAIN 16 S MAXWELL 40.85N 100.53W
05/27/2016 M1.25 INCH LINCOLN NE PUBLIC
1.25 INCHES OF RAIN IN 15-20 MINUTES, STILL RAINING
HEAVY.
&&
MOLDANSpecial weather statement, May 27, 7:02 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 PM CDT FRI MAY 27 2016 NEZ059-280045- LINCOLN NE- 702 PM CDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 745 PM CDT... AT 701 PM CDT...THE PUBLIC REPORTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BRADY TO 10 MILES NORTHEAST OF WELLFLEET...AND MOVING NORTHWEST AT 5 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BRADY...MAXWELL...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 189 AND 206. HIGHWAY 83 BETWEEN MILE MARKERS 65 AND 71. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IF ON OR NEAR JEFFERY RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4119 10025 4094 10084 4075 10061 4093 10025 TIME...MOT...LOC 0001Z 152DEG 5KT 4096 10038 4086 10058 MOLDAN
Local storm report, May 27, 7:32 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HEAVY RAIN 16 S MAXWELL 40.85N 100.53W
05/27/2016 M2.00 INCH LINCOLN NE PUBLIC
1.25 INCHES OF RAIN FELL IN 15-20 MINUTES.
&&
MOLDANSpecial weather statement, May 27, 7:46 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT FRI MAY 27 2016
NEZ059-280130-
LINCOLN NE-
746 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
830 PM CDT...
AT 743 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOTHENBURG...OR 26 MILES NORTHEAST OF CURTIS. THIS STORM WAS NEARLY
STATIONARY.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRADY...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND VROMAN.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 195 AND
207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR JEFFERY RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4099 10054 4114 10024 4105 10024 4104 10023
4091 10023 4084 10037
TIME...MOT...LOC 0043Z 152DEG 4KT 4096 10025
MOLDANLocal storm report, May 27, 8:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
822 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HEAVY RAIN BRADY 41.02N 100.37W
05/27/2016 M0.55 INCH LINCOLN NE CO-OP OBSERVER
RAIN BEGAN FALLING AT APPROXIMATELY 2315Z
&&
MOLDANSpecial weather statement, May 27, 8:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT FRI MAY 27 2016
NEZ038-280230-
CUSTER NE-
839 PM CDT FRI MAY 27 2016
...SPECIAL WEATHER STATEMENT...
AT 839 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF GOTHENBURG...OR 24 MILES NORTHWEST OF LEXINGTON...
MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CUSTER
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4106 10024 4123 9998 4105 9983 4104 10002
4105 10023
TIME...MOT...LOC 0139Z 234DEG 14KT 4106 10005
POWERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:02 PM CDT | Special Weather Statement | LBF | Lincoln | 43 min |
| May 27, 7:46 PM CDT | Special Weather Statement | LBF | Lincoln | 44 min |
| May 27, 10:51 PM CDT | Special Weather Statement | LBF | Custer | 39 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.